KETOFLAM (sustained-release capsule)
(and dosage form):
KETOFLAM (sustained-release capsule)
Each capsule contains 200 mg Ketoprofen.
A: 3.1 Anti-rheumatics (anti-inflammatory agents)
Ketoflam is a non-steroidal, anti-inflammatory, analgesic, antipyretic agent and an inhibitor of prostaglandin synthetase. Although it is a cyclooxygenase inhibitor, ketoprofen is said to stabilize lysosomal membranes and it may antagonize the actions of bradykinin.
Maximal ketoprofen concentrations in plasma are achieved at about 6 to 8 hours. Food reduces the rate but not the extent of absorption. Ketoprofen is extensively bound to plasma proteins (99%). Slightly longer clearance times are observed in elderly subjects. Ketoprofen is conjugated with glucuronic acid in the liver. Approximately 60% of the administered dose is excreted in the urine, primarily as the glucuronide metabolite. Patients with impaired renal function eliminate the medicine more slowly.
Rheumatoid arthritis, osteoarthritis, ankylosing spondylitis, other forms of non-infectious arthropathy, acute articular and periarticular disorders, gout, mild to moderate pain.
Hypersensitivity to Ketoprofen.
Ketoflam should not be given to patients sensitive to aspirin or to other NSAID's known to inhibit prostaglandin synthesis. Severe bronchospasm may be precipitated in those subjects, and in patients suffering from, or with a history of, bronchial asthma, eczema, nasal polyps or allergic disease. Severe, rarely fatal, anaphylactic reactions have been reported in such patients.
Active peptic ulceration. Ketoflam is not recommended for use in children.
Safety in pregnancy and lactation has not been established.
Serious interactions have been reported after the use of high dose methotrexate with ketoprofen.
Ketoprofen can cause fluid retention and increased plasma concentrations of creatinine. These effects are generally transient and occur in the absence of symptoms, but they are more common in patients who are receiving diuretics or in those over the age of 60. Renal function must be monitored in such patients.
Discontinue treatment in patients who experience blurred or diminished vision, or changes in colour vision.
DOSAGE AND DIRECTIONS FOR USE:
Adults: One 200 mg capsule once a day, with food or milk, in the morning or evening.
Note: Ketoflam (sustained-release capsules) is not intended for initial therapy.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
The most frequent adverse effects occurring are gastro-intestinal disturbances; reactions ranging from abdominal discomfort, nausea and vomiting, and abdominal pain to serious gastro-intestinal bleeding or activation of peptic ulcer.
Central nervous system side-effects include headache, dizziness, nervousness, tinnitus, depression, drowsiness, and insomnia.
Hypersensitivity reactions may occur occasionally and include fever and rashes. Hepatotoxicity and aseptic meningitis which occur rarely may also be hypersensitivity reactions. Bronchospasm can be provoked in patients with asthma. Photosensitivity has been reported. Ketoprofen and other non-steroidal anti-inflammatory medicines may cause cystitis and haematuria. They may also cause acute renal failure, intestitial nephritis, and nephrotic syndrome.
Other adverse effects include anaemias, thrombocytopenia, neutropenia, eosinophilia, agranulocytosis, abnormalities in liver function tests, blurred vision, changes in visual colour perception, and toxic amblyopia.
Ketoprofen should be given with care to the elderly, to patients with asthma or bronchospasm, bleeding disorders, cardiovascular disease, a history of peptic ulceration, and in liver or renal failure. Use with care in patients who are receiving coumarin anticoagulants.
Ketoprofen and other non-steroidal anti-inflammatory medicine can exhibit interactions with the following drugs; anticoagulants, coumarin- or indandione-derivative, heparin, thrombolytic agents, oral antidiabetic agents, insulin, antihypertensives, diuretics, aspirin, cefamandole, valproic acid, ciclosporin, lithium, methotrexate or probenecid.
Laboratory values of urine albumin, urine bile salts, urine 17-ketosteroid and 17-hydroxycorticosteroids may be affected.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
See side-effects and special precautions.
Treatment is symptomatic and supportive.
Securitainers of 30 and 250 capsules.
A hard gelatine capsule with an opaque white cap and body, containing off-white almost spherical pellets.
Store in a cool (below 25°C), dry place. KEEP OUT OF REACH OF CHILDREN.
NAME AND BUSINESS ADDRESS OF APPLICANT:
ADCOCK INGRAM LIMITED
Adcock Ingram Park
17 Harrison Avenue
Bryanston Ext. 77
Private Bag X69
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
10 January 1996
New addition to this site: May 2004
Source: Pharmaceutical Industry
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996-2004